Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

How much tylenol is too much? adult content

Kind of a follow up from the previous question. My son has had ear infections since basically July. We got tubes, not dealing with teething. His doctors suggest tylenol and basically he has been on it off and on since July. Now a new doctor suggested at night giving him childrens tylenol instead of infants. We tried motrin, but he throws it up. Now I am getting more and more concerned about liver damage. Any help on this subject?

Answer Question
 
amys927

Asked by amys927 at 12:37 AM on Sep. 26, 2010 in Babies (0-12 months)

Level 2 (11 Credits)
Answers (9)
  • give him a half dose of the motrin it may just be to much for his belly it could be sensitive
    hiswifey0725

    Answer by hiswifey0725 at 12:46 AM on Sep. 26, 2010

  • for the average adult with no liver isues , 4,000 mg per day is what the body can process. the infants tylenol is actually more concentrated then the children's tylenol and the dosage will be higher for the children's because of this. the package will give a max dose per day for the childen's tylenol or you can call the local pharmacist and they can tell you. generally for tylenol overdose it requires taking over the recommended dosage for long period of time.
    chris13

    Answer by chris13 at 12:49 AM on Sep. 26, 2010

  • depends on his age and weight...
    Andrea C.

    Answer by Andrea C. at 2:10 AM on Sep. 26, 2010

  • Childrens tyelnol is not different than infant tylenol in how it works, it's the same thing. The difference is the concentration of the medication... infant drops is more concentrated so they have to take less, where childrens is more dilute so the amount they take is larger. Either way, the dose, the milligrams of medication, would be the same.
    The amount a child can have per dose and for the day depends on the child's weight.
    I would try motrin again too, make sure it's on a full tummy.... Motrin is a much better pain reliever than Tylenol.
    If this is something chronic for him, I would get a baltic amber teething necklace (used usually for teething, hence the name, but it helps with any kind of pain, it might help limit the amount of tylenol you give)
    AmiJanell

    Answer by AmiJanell at 10:07 AM on Sep. 26, 2010

  • if you are really concerned you shouldnt be giving him harsh pharmacuticles (sp?) like tylenol and motrin!! try homeopathic herbs that will take the pain away naturally and not leave your baby with all those harsh drugs!!
    hotmommy420

    Answer by hotmommy420 at 10:16 AM on Sep. 26, 2010

  • Well I have tried the homeopathic teething tablets and they don't work. That is why I use Tylenol and Motrin.
    amys927

    Comment by amys927 (original poster) at 1:35 PM on Sep. 26, 2010

  • try putting a half capful of hydrogen peroxide in his ear while he is sleeping. as long as it stays in for about 30 secs it will have enough time to eat away at the bacteria and infection. My mom is a homeopathic doctor, she suggested this. =) hope it helps
    hotmommy420

    Answer by hotmommy420 at 2:05 PM on Sep. 26, 2010

  • did the recall ever end on it?
    autumnsmommy721

    Answer by autumnsmommy721 at 5:52 PM on Sep. 26, 2010

  • talk to your pedi about your concern. We can give you advice, but when it comes to liver damage your pedi would know best.
    DoveMomma

    Answer by DoveMomma at 11:47 PM on Sep. 26, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.